Complutense University Library

The Aron-Berner extension, Goldstine's theorem and P-continuity


Llavona, José G. and Jaramillo Aguado, Jesús Ángel and García González, Ricardo (2011) The Aron-Berner extension, Goldstine's theorem and P-continuity. Mathematische Nachrichten , 284 (5–6). 694 - 702. ISSN 0025-584X

[img] PDF
Restringido a Repository staff only hasta 31 December 2020.


Official URL:


In this paper we show that the Aron-Berner type extension of polynomials preserves the P-continuity property. To this end we introduce a new version of Goldstine's Theorem for locally complemented subspaces.

Item Type:Article
Uncontrolled Keywords:Aron-Berner extension; P-continuity; Polynomials; Banach spaces
Subjects:Sciences > Mathematics > Functional analysis and Operator theory
ID Code:15863

R. Arens, The adjoint of a bilinear operation, Proc. Am. Math. Soc. 2, 839–848 (1951).

R. Aron and P. Berner, A Hahn-Banach extension theorem for analytic mappings, Bull. Soc. Math. Fr. 106(1), 3–24 (1978).

R. Aron, Y. S. Choi, and J. G. Llavona, Estimates by polynomials, Bull. Aust. Math. Soc. 52, 475–486 (1995).

R. Aron and P. Galindo, Weakly compact multilinear mappings, Proc. Edinb. Math. Soc. 40, 181–192 (1997).

R. Aron, P. Galindo, D. García, and M. Maestre, Regularity and algebras of analytic functions in infinite dimensions, Trans. Am. Math. Soc. 348(2), 543–559 (1996).

F. Cabello and R. García, The bidual of a tensor product of Banach spaces, Rev. Mat. Iberoam. 21(3), 843–861 (2005).

F. Cabello, R. García, and I. Villanueva, Extensions of multilinear operators on Banach spaces, Extr. Math. 15, 291–334 (2000).

D. Carando and S. Lassalle, E and its relation with vector-valued functions on E , Ark. Mat. 42, 283–300 (2004).

A. M. Davie and T. W. Gamelin, A theorem on polynomial-star approximation, Proc. Am. Math. Soc. 106, 351–356 (1989).

P. Galindo, D. García, M. Maestre, and J. Mujica, Extensions of multilinear mappings on Banach spaces, Stud. Math. 108, 55–77 (1994).

P. Galindo, M. Maestre, and P. Rueda, Biduality in spaces of holomorphic functions, Math. Scand. 86, 5–16 (2000).

M. González, J. M. Gutiérrez, and J. G. Llavona, Polynomial continuity on l 1 , Proc. Am. Math. Soc. 125(5), 1349–1353 (1997).

J. M. Gutiérrez and J. G. Llavona, Polynomially continuous operators, Isr. J. Math. 102, 179–183 (1997).

P. Hájek and J. G. Llavona, P -continuity on classical Banach spaces, Proc. Am. Math. Soc. 128(3), 827–830 (2000).

W. B. Johnson, Extensions of c 0 , Positivity 1, 55–74 (1997).

N. J. Kalton, Locally complemented subspaces and L p -spaces for 0<p<1 , Math. Nachr. 115, 71–97 (1984).

J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces I, Ergebnisse der Mathematik und ihrer Grenzgebiete Band 92 (Springer-Verlag, Berlín, 1977).

M. Lindström and R. Ryan, Applications of ultraproducts to infinite dimensional holomorphy, Math. Scand. 71, 229–242 (1992).

J. G. Llavona, Approximation of Continuously Differentiable Functions, North-Holland Mathematics Studies Vol. 130 (North-Holland, Amsterdam, New York, 1986).

J. G. Llavona and L. A. Moraes, The Aron-Berner extension for polynomials defined in the dual of a Banach space, Publ. RIMS, Kyoto Univ. 40, 221–230 (2004).

J. Mujica, Complex Analysis in Banach Spaces, North-Holland Mathematics Studies Vol. 120 (North-Holland, Amsterdam, 1986).

O. Nicodemi, Homomorphisms of Algebras of Germs of Holomorphic Functions, in: Proceedings of the Symposium on Functional Analysis, Holomorphy and Approximation Theory held at the Federal University of Rio de Janeiro, Rio de Janeiro 1978, Lecture Notes in Mathematics Vol. 843 (Springer, Berlin-New York, 1981), pp. 534–546.

I. Zalduendo, A canonical extension for analytic functions on Banach spaces, Trans. Am. Math. Soc. 320, 747–763 (1990).

Deposited On:09 Jul 2012 09:41
Last Modified:06 Feb 2014 10:33

Repository Staff Only: item control page